Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 7, NWS St. Louis, MO

April 2, 20105 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2010, 4:55 PM CDT for 5 counties in Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2010, 4:55 PM CDT (21:55 UTC)
Expired
Apr 2, 2010, 5:35 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audrain County, MO, Callaway County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2212 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS53 KLSX 022155
SVRLSX
MOC007-027-139-163-173-022245-
/O.NEW.KLSX.SV.W.0007.100402T2155Z-100402T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CDT FRI APR 2 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
  NORTHEASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
  SOUTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI...

* UNTIL 545 PM CDT

* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WILLIAMSBURG...OR 10 MILES EAST OF FULTON...AND MOVING NORTHEAST AT
  65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELLSVILLE...VANDALIA...SHAMROCK...MARTINSBURG...LADDONIA...
  FARBER...CURRYVILLE...BENTON CITY...RUSH HILL AND MIDDLETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3951 9163 3935 9120 3875 9169 3888 9191
TIME...MOT...LOC 2155Z 209DEG 56KT 3893 9173
WIND...HAIL 60MPH 1.00IN

$$

GLASS
3 follow-up statements
680 
WWUS53 KLSX 022207
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT FRI APR 2 2010

MOC007-027-139-163-173-022245-
/O.CON.KLSX.SV.W.0007.000000T0000Z-100402T2245Z/
CALLAWAY MO-MONTGOMERY MO-AUDRAIN MO-PIKE MO-RALLS MO-
507 PM CDT FRI APR 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
AUDRAIN AND NORTHEASTERN CALLAWAY COUNTIES IN CENTRAL MISSOURI...AND
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...AND SOUTHWESTERN RALLS
AND SOUTHWESTERN PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 545 PM
CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MARTINSBURG...OR NEAR WELLSVILLE...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  VANDALIA...LADDONIA...FARBER...CURRYVILLE...RUSH HILL AND
  MIDDLETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3951 9163 3935 9120 3875 9169 3888 9191
TIME...MOT...LOC 2207Z 209DEG 56KT 3909 9161
WIND...HAIL 60MPH 1.00IN

$$

GLASS
178 
WWUS53 KLSX 022223
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT FRI APR 2 2010

MOC027-022233-
/O.CAN.KLSX.SV.W.0007.000000T0000Z-100402T2245Z/
CALLAWAY MO-
523 PM CDT FRI APR 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALLAWAY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3889 9158 3901 9164 3951 9163 3935 9120
TIME...MOT...LOC 2223Z 209DEG 56KT 3929 9143

$$

MOC007-139-163-173-022245-
/O.CON.KLSX.SV.W.0007.000000T0000Z-100402T2245Z/
MONTGOMERY MO-AUDRAIN MO-PIKE MO-RALLS MO-
523 PM CDT FRI APR 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
AUDRAIN COUNTY IN CENTRAL MISSOURI...AND MONTGOMERY COUNTY IN EAST
CENTRAL MISSOURI...AND SOUTH CENTRAL RALLS AND SOUTHWESTERN PIKE
COUNTIES IN NORTHEAST MISSOURI UNTIL 545 PM CDT...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR VANDALIA...MOVING NORTHEAST AT
65 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  CURRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3889 9158 3901 9164 3951 9163 3935 9120
TIME...MOT...LOC 2223Z 209DEG 56KT 3929 9143
WIND...HAIL 60MPH 0.75IN

$$

GLASS
569 
WWUS53 KLSX 022235
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT FRI APR 2 2010

MOC007-139-163-173-022245-
/O.CAN.KLSX.SV.W.0007.000000T0000Z-100402T2245Z/
MONTGOMERY MO-AUDRAIN MO-PIKE MO-RALLS MO-
535 PM CDT FRI APR 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AUDRAIN COUNTY IN
CENTRAL MISSOURI...AND MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
AND SOUTH CENTRAL RALLS AND SOUTHWESTERN PIKE COUNTIES IN NORTHEAST
MISSOURI IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3889 9158 3901 9164 3951 9163 3935 9120
TIME...MOT...LOC 2235Z 209DEG 56KT 3945 9131

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:10 PM CDT, 45 minutes earlier.

Area forecast discussion, Apr 2, 4:10 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT FRI APR 2 2010

.DISCUSSION...
/410 PM CDT FRI APR 2 2010/

SHORTWAVE OVER THE PLAINS IS SLOWLY MOVING EAST AT THIS TIME.
LINGERING STRATOFORM RAIN SHIELD OVER WESTERN MISSOURI WITH EMBEDDED
THUNDERSTORMS IS CONTINUING TO DRIFT EAST AHEAD OF UPPER LEVEL TROF
WHICH IS STILL OUT IN THE PLAINS.  THE SURFACE FRONT IS STILL BACK
IN KANSAS...WITH LITTLE OR NO PRECIP NEAR IT.  ITS UNCLEAR YET HOW
ALL THIS WILL UNFOLD OVER THE NEXT 12 HOURS OR SO.  FIRST
INCLINATION IS TO GO WITH VERY HIGH POPS IN CENTRAL MISSOURI THIS
EVENING AND MARCH THEM EAST THROUGH THE BI-STATE REGION IN TIME WITH
CURRENT RADAR IMAGERY...AND DROPPING BACK TO VERY LOW POP AS THE
BACK EDGE MOVES EAST.  THE PROBLEM IS THAT THE UPPER LEVEL DYNAMICS
WHICH ARE DRIVING THIS SYSTEM ARE MOVING EAST VERY SLOWLY.  ONCE THE
RAIN OVERSPREADS THE AREA...ALL MODEL GUIDANCE POINTS TO CONTINUING
REDEVELOPMENT AHEAD OF THE UPPER LEVEL TROF.  THE LONE EXCEPTION IS
THE GFS WHICH CUTS THE RAIN OFF WITH A SHARP BACK EDGE.  THE GFS
SOLUTION IS APPEALING SINCE THERE IS CURRENTLY A WELL DEFINED BACK
EDGE TO THE PRECIP SHIELD...HOWEVER THE MODEL CONSENSUS DOES NOT
SUPPORT THIS SOLUTION AND ALL OF THE UPPER LEVEL DYNAMICS WHICH ARE
DRIVING THIS SYSTEM ARE STILL OUT OVER THE PLAINS.  I THINK WE'LL
SEE REDEVELOPMENT AS THE NEXT VORTMAX MOVES UP OUT OF OKLAHOMA INTO
KANSAS AND THEN WESTERN MISSOURI AND THIS WILL CAUSE RAIN TO
CONTINUE THROUGH MUCH OF THE NIGHT ONCE IT STARTS.  THERE'S STILL
POTENTIAL FOR SEVERE WEATHER AS THE RUC IS FORECASTING MUCAPES UP
OVER 1000 J/KG LATE THIS AFTERNOON AND EARLY THIS EVENING IN THE
WARM AIR AHEAD OF THE BAND OF RAIN.  DEEP LAYER SHEAR IS IN EXCESS
OF 70KTS.  DAMAGING WINDS WERE REPORTED WITH THE CONVECTION ACROSS
NORTHWEST MISSOURI THIS MORNING...AND I THINK THAT'S THE PRIMARY
SEVERE WEATHER THREAT...THO SOME LARGE HAIL IS ALSO POSSIBLE GIVEN
THE INSTABILITY THAT THE RUC IS FORECASTING. LINGERING SHOWERS
SHOULD CLEAR THE AREA BY SATURDAY AFTERNOON AS THE UPPER LEVEL TROF
FINALLY MOVES NORTHEAST INTO THE GREAT LAKES REGION.

HAVE MADE SOME CHANGES TO THE EXTENDED TODAY AS THE MEDIUM RANGE
MODELS ARE HINTING AT WARM ADVECTION TYPE CONVECTION STARTING AS
EARLY AS SUNDAY NIGHT.  BASICALLY HAVE LOW CHANCE POPS GOING NOW
FROM SUNDAY NIGHT THROUGH MID-WEEK AS ONE WEAK SHORTWAVE AFTER
ANOTHER RIPPLES ACROSS THE AREA.  THE BEST CHANCE FOR PRECIP WILL
LIKELY COME TUESDAY NIGHT INTO WEDNESDAY AS THE NEXT UPPER LEVEL
TROF MOVES RAPIDLY NORTHEAST FROM THE GREAT PLAINS INTO THE UPPER
MIDWEST.  STILL SOME DISAGREEMENT BETWEEN THE GFS AND THE ECMWF ON
TIMING...BUT AT LEAST THE TIME FRAME FOR FROPA HAS NARROWED DOWN TO
ABOUT 12 HOURS FROM AROUND 48.

CARNEY

&&

.AVIATION...
/1237 PM CDT FRI APR 2 2010/

VERY HIGH SHEAR AND MODEST CAPE DESCRIBES THE CONVECTIVE THREAT
OVER THE AREA THIS AFTERNOON AND THIS EVENING. PRIMARY QUESTION IS
WHERE THE MOST VIGOROUS CONVECTION WILL INITIATE THIS AFTERNOON...
AND WITH SUCH A STRONG SSW MID LEVEL FLOW REGIME ITS DIFFICULT TO
PICK OUT WHICH SHORTWAVE WILL BE THE MAIN TRIGGER. OUR BEST GUESS
RIGHT NOW IS THAT STORMS WILL REFIRE OVER MID MO IN THE 21-23Z
TIME FRAME...AND THEN RACE NE DURING THE EVENING HOURS. WITH THE
PROGRESSIVE NATURE OF THE UPPER TROF AND WITH THE EXPECTED FAST
MOVEMENT OF THE CONVECTIVE LINE DID NOT HOLD ONTO PRECIP TOO LONG
IN ANY GIVEN TAF SITE...AND TRIED TO SUGGEST DECREASING CLOUDINESS
AFTER THE PASSAGE OF THE CONVECTION. TIMING OF ONSET IS JUST A BIT
FASTER THAN THOSE IN 12Z TAF SET...AND TRIED TO INDICATE MORE OF A
PUNCH WITH INITIAL CONVECTION BY IFR VSBYS IN MDT RAIN AND WITH
WIND GUSTS IN THE 30-35KT RANGE.

SPECIFICS FOR KSTL...SC AND MID LVL CLOUDS WILL DOMINATE THROUGH
LATE AFTERNOON. BEGAN CONVECTION AT 02Z AND BLV THAT THE
STRONGEST STORMS SHOULD BE ON THE LEADING EDGE OF THE PRECIP...SO
FOCUSED MOST INTENSE TSRA IN THE 02-04Z TIME FRAME.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 2, 3:54 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT FRI APR 2 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
354 PM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
AREA TONIGHT. THE PRIMARY SEVERE WEATHER THREATS ARE DAMAGING
WINDS AND LARGE HAIL. HEAVY DOWNPOURS COULD ALSO CAUSE LOCALIZED FLOODING.

MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SATURDAY...
ESPECIALLY ACROSS WEST CENTRAL AND SOUTHWEST ILLINOIS.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA
SUNDAY NIGHT THROUGH WEDNESDAY.

MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE
WEATHER CLOSELY AND BE READY FOR IMMEDIATE ACTIVATION IF SEVERE
WEATHER WATCHES OR WARNINGS ARE ISSUED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.